Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 15, 2013, 10:13 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Nov 16, 2013, 5:04 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2013, 10:13 PM MST (05:13 UTC)
- In effect from
- Nov 16, 2013, 5:04 AM MST
- Expired
- Nov 16, 2013, 6:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 5.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2422 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138 WWUS75 KRIW 160513 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1013 PM MST FRI NOV 15 2013 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING SATURDAY... .A STORM APPROACHING FROM THE WEST WILL BRING A TIGHTENING PRESSURE GRADIENT. IN ADDITION...THE PASSAGE OF A COLD FRONT WILL ALLOW STRONG WINDS ALOFT TO MIX TO THE SURFACE FROM LATE SATURDAY MORNING INTO SATURDAY AFTERNOON. WYZ019-161100- /O.UPG.KRIW.HW.A.0004.131116T1600Z-131117T0100Z/ /O.NEW.KRIW.HW.W.0009.131116T1600Z-131117T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1013 PM MST FRI NOV 15 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL INCREASE SATURDAY MORNING AND BECOME STRONG LATE SATURDAY MORNING AND SATURDAY AFTERNOON BEFORE DECREASING SATURDAY EVENING. THE STRONGEST WINDS ARE EXPECTED EARLY SATURDAY AFTERNOON. * WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 TO 65 MPH. THE STRONGEST WINDS ARE EXPECTED EARLY SATURDAY AFTERNOON. * IMPACTS...TRAVEL ALONG AREA ROADS INCLUDING HIGHWAY 789 FROM BEAVER RIM TO JEFFREY CITY TO THE CARBON COUNTY LINE WILL BECOME HAZARDOUS DUE TO DANGEROUS CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-161100- /O.UPG.KRIW.HW.A.0004.131116T1600Z-131117T0100Z/ /O.NEW.KRIW.HW.W.0009.131116T1600Z-131117T0100Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 1013 PM MST FRI NOV 15 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL INCREASE SATURDAY MORNING AND BECOME STRONG LATE SATURDAY MORNING AND SATURDAY AFTERNOON BEFORE DECREASING SATURDAY EVENING. THE STRONGEST WINDS ARE EXPECTED EARLY SATURDAY AFTERNOON. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED EARLY SATURDAY AFTERNOON. * IMPACTS...TRAVEL ALONG AREA ROADS INCLUDING HIGHWAY 220 SOUTHWEST OUT OF CASPER...HIGHWAY 26 WEST OF CASPER AS WELL AS INTERSTATE 25 NORTH OUT OF CASPER AND INTERSTATE 25 EAST OUT OF CASPER WILL BECOME HAZARDOUS DUE TO DANGEROUS CROSS WINDS. WYOMING BOULEVARD JUST SOUTH OF CASPER WILL BE ESPECIALLY VULNERABLE TO THESE CROSS WINDS SINCE THIS PORTION OF HIGHWAY IS MORE EXPOSED DUE TO THE HIGHER ELEVATION OF THIS STRETCH OF HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ LIPSON
4 follow-up statements
796 WWUS75 KRIW 160922 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 222 AM MST SAT NOV 16 2013 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING TODAY... .A STORM APPROACHING FROM THE WEST WILL BRING A TIGHTENING PRESSURE GRADIENT. IN ADDITION...THE PASSAGE OF A COLD FRONT WILL ALLOW STRONG WINDS ALOFT TO MIX TO THE SURFACE FROM LATE THIS MORNING INTO THIS AFTERNOON. WYZ019-162200- /O.CON.KRIW.HW.W.0009.131116T1600Z-131117T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 222 AM MST SAT NOV 16 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING. * SUMMARY AND TIMING...WINDS WILL INCREASE THIS MORNING AND BECOME STRONG AFTER 9 AM THIS MORNING THROUGH THIS AFTERNOON BEFORE DECREASING THIS EVENING. THE STRONGEST WINDS ARE EXPECTED EARLY THIS AFTERNOON. * WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 TO 65 MPH. THE STRONGEST WINDS ARE EXPECTED EARLY THIS AFTERNOON. WEST SOUTHWEST WINDS HAVE ALREADY BEEN GUSTING TO NEAR 60 MPH AT THE MORE REMOTE HIGHER ELEVATIONS. * IMPACTS...TRAVEL ALONG AREA ROADS INCLUDING HIGHWAY 789 FROM BEAVER RIM TO JEFFREY CITY TO THE CARBON COUNTY LINE WILL BECOME HAZARDOUS DUE TO DANGEROUS CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-162200- /O.CON.KRIW.HW.W.0009.131116T1600Z-131117T0100Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 222 AM MST SAT NOV 16 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING. * SUMMARY AND TIMING...WINDS WILL INCREASE THIS MORNING AND BECOME STRONG AFTER 9 AM THIS MORNING AND THIS AFTERNOON BEFORE DECREASING THIS EVENING. THE STRONGEST WINDS ARE EXPECTED EARLY THIS AFTERNOON. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED EARLY THIS AFTERNOON. * IMPACTS...TRAVEL ALONG AREA ROADS INCLUDING HIGHWAY 220 SOUTHWEST OUT OF CASPER...HIGHWAY 26 WEST OF CASPER AS WELL AS INTERSTATE 25 NORTH OUT OF CASPER AND INTERSTATE 25 EAST OUT OF CASPER WILL BECOME HAZARDOUS DUE TO DANGEROUS CROSS WINDS. WYOMING BOULEVARD JUST SOUTH OF CASPER WILL BE ESPECIALLY VULNERABLE TO THESE CROSS WINDS SINCE THIS PORTION OF THE HIGHWAY IS ELEVATED AND MORE EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ LIPSON
525 WWUS75 KRIW 161204 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 504 AM MST SAT NOV 16 2013 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING TODAY... .A STORM APPROACHING FROM THE WEST WILL BRING A TIGHTENING PRESSURE GRADIENT. IN ADDITION...THE PASSAGE OF A COLD FRONT WILL ALLOW STRONG WINDS ALOFT TO MIX TO THE SURFACE TODAY. WYZ019-162200- /O.EXT.KRIW.HW.W.0009.131116T1204Z-131117T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 504 AM MST SAT NOV 16 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS EVENING. * SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING THIS EVENING. * WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 TO 70 MPH. THE STRONGEST WINDS ARE EXPECTED EARLY THIS AFTERNOON. BEAVER RIM HAS ALREADY HAD SUSTAINED WINDS AROUND 40 MPH EARLY THIS MORNING...WITH A GUST OF 56 MPH RECORDED AT 351 AM. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE SEVERELY IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW OVER RISK TO THESE VEHICLES. MOTORISTS ARE URGED TO USE CAUTION AND SHOULD BE PREPARED FOR...SUDDEN...STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-162200- /O.CON.KRIW.HW.W.0009.131116T1600Z-131117T0100Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 504 AM MST SAT NOV 16 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING. * SUMMARY AND TIMING...WINDS WILL INCREASE THIS MORNING AND BECOME STRONG AFTER 9 AM THIS MORNING...AND LAST THROUGH THIS AFTERNOON BEFORE DECREASING THIS EVENING. THE STRONGEST WINDS ARE EXPECTED EARLY THIS AFTERNOON. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED EARLY THIS AFTERNOON. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE SEVERELY IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW OVER RISK TO THESE VEHICLES. OUTER DRIVE IN CASPER IS ESPECIALLY PRONE TO BLOW OVERS. MOTORISTS ARE URGED TO USE CAUTION AND SHOULD BE PREPARED FOR...SUDDEN...STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ TEAM RIVERTON/21
518 WWUS75 KRIW 162005 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 105 PM MST SAT NOV 16 2013 ...HIGH WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING TODAY... .STRONG WINDS ALOFT ALIGNED WITH A TIGHT SURFACE PRESSURE GRADIENT FROM SOUTHWEST WYOMING THROUGH EAST CENTRAL WYOMING WILL CONTINUE TO PRODUCE AREAS OF HIGH WINDS ACROSS SOUTHERN FREMONT AND NATRONA COUNTIES THIS AFTERNOON. WYZ019-170100- /O.CON.KRIW.HW.W.0009.000000T0000Z-131117T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 105 PM MST SAT NOV 16 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING THIS EVENING. * WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 TO 70 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE SEVERELY IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW OVER RISK TO THESE VEHICLES. MOTORISTS ARE URGED TO USE CAUTION AND SHOULD BE PREPARED FOR...SUDDEN...STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-170100- /O.CON.KRIW.HW.W.0009.000000T0000Z-131117T0100Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 105 PM MST SAT NOV 16 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING THIS EVENING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED EARLY THIS AFTERNOON. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE SEVERELY IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW OVER RISK TO THESE VEHICLES. OUTER DRIVE IN CASPER IS ESPECIALLY PRONE TO BLOW OVERS. MOTORISTS ARE URGED TO USE CAUTION AND SHOULD BE PREPARED FOR...SUDDEN...STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
333 WWUS75 KRIW 170046 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 546 PM MST SAT NOV 16 2013 WYZ019-170200- /O.EXP.KRIW.HW.W.0009.000000T0000Z-131117T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 546 PM MST SAT NOV 16 2013 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. WIND SPEEDS ARE ON THE DECREASE EARLY THIS EVENING. THE THREAT OF HIGH WIND IS ENDING AND THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. A WEST WIND OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR THE REST OF THE EVENING. $$ WYZ020-170200- /O.EXP.KRIW.HW.W.0009.000000T0000Z-131117T0100Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 546 PM MST SAT NOV 16 2013 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. WIND SPEEDS ARE DECREASING AND THE THREAT FOR HIGH WIND IS ENDING. THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. A SOUTHWEST TO WEST WIND OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL STILL OCCUR THIS EVENING. $$ AR
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 15, 3:10 PM MST, 7 hours 3 minutes earlier.
Area forecast discussion, Nov 15, 3:10 PM MST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 310 PM MST FRI NOV 15 2013 .SHORT TERM...TONIGHT THROUGH SATURDAY THINGS WILL BECOME ACTIVE AS THE NEXT WINTER WEATHER MAKER MOVES FROM THE PACIFIC NORTHWEST INTO THE WYOMING THROUGH TONIGHT AND INTO SATURDAY. SNOW SHOWERS...SOME HEAVY...HAVE DEVELOPED OVER SWEETWATER COUNTY THIS AFTERNOON WITH A JET STREAK MOVING ACROSS NORTHERN COLORADO. THESE SHOULD END LATER THIS AFTERNOON WITH MOST OF THE AREA SEEING MAINLY DRY WEATHER THROUGH AROUND MIDNIGHT TONIGHT. WEST OF THE DIVIDE...THE FIRST WAVE WILL MOVE INTO WESTERN WYOMING AFTER MIDNIGHT TONIGHT AND SPREAD SNOW FROM NORTHWEST TO SOUTHEAST ACROSS THE WESTERN MOUNTAINS AS WELL AS SOME OF THE ADJACENT VALLEYS. THERE IS A DECENT AMOUNT OF DYNAMICS WITH THIS SYSTEM SO SNOWFALL RATES WILL LIKELY BECOME MODERATE TO LOCALLY HEAVY AT TIMES. AS A RESULT...WE WILL HOIST WINTER WEATHER ADVISORIES ACROSS MUCH OF THE AREAS WEST OF THE DIVIDE WITH A GENERAL 6 TO 10 INCHES IN THE MOUNTAINS AND 3 TO 6 INCHES IN THE VALLEYS. THERE COULD BE LOCALLY HIGHER AMOUNTS IN THE HIGHER ELEVATIONS OF THE TETONS...BUT THIS SHOULD BE ABOVE PASS LEVEL. NEVERTHELESS...A DIFFICULT TRAVEL DAY ACROSS THE WESTERN WYOMING WITH SNOW AND AREAS OF BLOWING SNOW. SNOW WILL CONTINUE OFF AND ON THROUGH THE DAY WITH POSSIBLY A PERIOD OF HEAVY SNOW LATER IN THE AFTERNOON AS THE MAIN TROUGH AXIS PASSES THROUGH WITH THE BEST OMEGA. SNOWFALL RATES SHOULD TAPER OFF AFTER THAT ALTHOUGH UPSLOPE FLOW KEEP SNOW SHOWERS GOING INTO THE EVENING. EAST OF THE DIVIDE...THE CONCERN HERE WILL BE NOT FOR SNOW BUT FOR WIND. THE PRESSURE GRADIENT WILL TIGHTEN AS A COLD FRONT WITH THE SYSTEM PRODUCING THE SNOW ACROSS THE WEST MOVES IN. WINDS ALOFT WILL ALSO BE RATHER STRONG WITH THE NAM SHOWING 50 TO 55 KNOTS AT 500 MILLIBARS ACROSS PORTIONS OF EASTERN FREMONT COUNTY AS WELL AS MUCH OF NATRONA COUNTY. WITH GOOD MIXING CONDITIONS EXPECTED WE WILL HOIST A HIGH WIND WATCH AS WELL ACROSS NATRONA COUNTY AS WELL AS THE GREEN AND RATTLESNAKE RANGE FROM LATE MORNING INTO THE AFTERNOON. GUSTY WINDS ARE POSSIBLE ELSEWHERE AS WELL ALTHOUGH NOT AS STRONG. BUT NEVERTHELESS A DAY TO STRAP UP YOUR HAT OR GLUE DOWN YOU TOUPEE. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY CURRENTLY...SAT IMAGERY SHOWING SHOWING UPR SW MOVING THRU LARGE SCALE LW TROF IN PLACE OVR CONUS...CUTTING DIAGONALLY FROM ECNTRL MT THRU SWRN WY AND INTO SRN CA. UPR JET FORCING NOT AN ISSUE ATTM AS BOT SRN AND NRN BRANCHES ARE WELL AWAY FROM THE FA...ONE JUST PLOWING INTO THE NW CONUS/SRN BC...THE OTHER WELL SOUTH THRU BAJA AND SRN STATES. AT SFC...HI PRESS W...LEE TROF E WITH DEVELOPING CYCLONE CURRENTLY FORMING IN BC. SAT NIGHT...STRONGEST UPR LVL SW TROF WILL BE MOVING THRU...EXITING BY SUN MORNING...WITH CANADIAN SFC CYCLONE STARTING TO BEAR DOWN AND REDEVELOP IN THE NRN/CNTRL PLAINS. SNOW WILL STILL REMAIN LIKELY...BUT BECOME LIGHT...ACROSS THE WRN MOUNTAINS OVERNIGHT SAT THRU SUN MORNING...WITH CHCS DECREASING...PERHAPS QUICKER THAN IS CURRENTLY IN THE FCST...THRU THE DAY ON SUNDAY. LOWER ELEVATIONS E OF MOST MOUNTAIN RANGES...WILL LARGE BE DEVOID OF ANY PRECIP/SNOWFALL...OTHER THAN PERHAPS FLURRIES/VERY BRIEF LIGHT SNOW SAT NIGHT. HAVE CUT BACK ON POPS SOMEWHAT IN THESE AREAS. OTHERWISE...WINDS WILL START OUT QUITE STRONG SAT NIGHT...WITH LARGELY UNIDIRECTIONAL FLOW THROUGH THE VERTICAL...QUITE UNSTABLE LAPSE RATES...AND A SFC P GRAD APPROACHING 5-6 MB/100 MI...WITH WRLY GUSTS AT THE LOWER ELEVATIONS IN THE 40 TO 50 MPH RANGE. WINDS WILL DECREASE SOME OVERNIGHT SAT AND INTO SUN MORNING...BUT WILL REINVIGORATE SUNDAY AFTERNOON...ALTHOUGH NOT TO THE SAME EXTENT AS ON SAT. BEYOND SUNDAY...UPR LVLS GO BRIEFLY NWRLY BEFORE TRANSITION TO CONTINUED PROGRESSIVE BUT RATHER FLAT AND NEARLY ZONAL PATTER MONDAY...WITH UPR LVL WAVE RIPPLES MOVING VERY QUICKLY THRU THE PATTERN THRU THE REST OF THE FCST PERIOD. SO WRN MOUNTAINS WILL KEEP LOW END POPS AROUND THRU MOST OF THE REST OF THE FCST...WITH ADJUSTMENTS TO COME FOR SURE...AS INCOMING MOISTURE OSCILLATES OVR TIME AND MAY NOT NECESSARILY MATCH UP WHEN BETTER DYNAMICS MOVE ACROSS. LR MDLS WERE IN FAIR AGREEMENT THRU NEXT THU...BUT THAT WAS BEFORE THE 12Z EURO CAME OUT...SO NOW THERE ARE SIGNIFICANT PHASING DIFFERENCES BY WED OF NEXT WEEK. INTERESTINGLY...BOTH MDLS IN VERY LONG TERM CONTINUE TO TREND TOWARD SIGNIFICANT RIDGING OVR THE WRN CONUS BY THE BEGINNING OF T-GIVING WEEK...WHICH COULD BODE WELL FOR TRAVEL...NOT SO MUCH FOR THE SKI AREAS. && .AVIATION.../00Z ISSUANCE/ EAST OF THE CONTINENTAL DIVIDE... VFR CONDITIONS WILL PREVAIL THROUGH 18Z. GUSTY SOUTHWEST WINDS WILL DEVELOP AFTER 13Z SATURDAY MORNING FROM KRKS THROUGH KCPR. WEST OF THE CONTINENTAL DIVIDE... SCATTERED LIGHT SNOW WILL OCCUR THROUGH 21Z OVER THE WESTERN MOUNTAINS AND ACROSS SOUTHWEST WY. MVFR CONDITIONS WILL OCCUR AT TIMES ALONG WITH SOME MOUNTAIN OBSCURATION. VFR CONDITIONS WILL PREVAIL AFTER 21Z UNTIL 06Z. THEN SNOW WILL REDEVELOP OVER NW WY AFTER 06Z AND INCREASE IN COVERAGE ACROSS THE WEST BY 12Z SATURDAY AND CONTINUE INTO THE DAY. THIS WILL LEAD TO AREAS OF MVFR CONDITIONS DEVELOPING AFTER 06Z. && .FIRE WEATHER... A TROUGH OF LOW PRESSURE WILL DELIVER SIGNIFICANT AMOUNTS OF SNOWFALL TO THE WESTERN MTNS SATURDAY AND SATURDAY NIGHT. EAST OF THE DIVIDE...DOWNSLOPING FLOW WILL LIMIT ANY PRECIPITATION TO FLURRIES. 30 TO 40 MPH WEST SOUTHWEST WINDS WITH GUSTS OF 50 TO 55 MPH WILL BE COMMON FROM THE RED DESERT TO CASPER SATURDAY AS WELL AS ALONG THE EAST SLOPE OF THE CONTINENTAL DIVIDE. SUNDAY WILL BE COLDER BEHIND THE EXITING WEATHER SYSTEM. SNOW WILL TAPER OFF LATER ATURDAY NIGHT WITH LIGHT SNOW CONTINUING IN THE NORTHWEST MOUNTAINS THROUGH SUNDAY NIGHT. EXPECT TEMPERATURE INVERSIONS IN THE BASINS AND VALLEYS. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON WYZ019-020. WINTER WEATHER ADVISORY FROM 2 AM TO 11 PM MST SATURDAY WYZ002-014-015-023>025. WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 PM MST SATURDAY WYZ001-012-013. WINTER WEATHER ADVISORY FROM 5 AM TO 11 PM MST SATURDAY WYZ027. && SHORT TERM...HATTINGS LONG TERM...BRAUN AVIATION...HATTINGS FIRE WEATHER...HATTINGS
Hazardous weather outlook, Nov 15, 5:00 AM MST, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MST FRI NOV 15 2013 WYZ001>020-022>030-161300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MST FRI NOV 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT LATE TONIGHT...A FAST MOVING STORM SYSTEM WILL BEGIN TO SPREAD POTENTIALLY SIGNIFICANT SNOW ACROSS THE WEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY INTO SUNDAY MORNING...A CONTINUATION OF POSSIBLE SIGNIFICANT SNOWFALL ACROSS THE WEST. STRONG WINDS POSSIBLE...MAINLY BETWEEN ROCK SPRINGS AND CASPER SATURDAY. PLEASE SEE THE SPECIAL WEATHER STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.